Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 63, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 3, 2007, 2:00 PM MDT for Rio Arriba County, New Mexico. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2007, 2:00 PM MDT (20:00 UTC)
- Expired
- Jun 3, 2007, 3:00 PM MDT
- In force
- 60 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Rio Arriba County, NM
The radar
The Albuquerque radar (KABX), 129 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 2:42 PM MDT | HAIL 0.75 | Velarde, NM | |
| Jun 3, 2:51 PM MDT | HAIL 0.75 | Velarde, NM | PEA TO PENNY SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3055 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 032000
SVRABQ
NMC039-032100-
/O.NEW.KABQ.SV.W.0063.070603T2000Z-070603T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
200 PM MDT SUN JUN 3 2007
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN RIO ARRIBA COUNTY IN NORTH CENTRAL NEW MEXICO
* UNTIL 300 PM MDT
* AT 155 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
VELARDE...OR ABOUT 12 MILES NORTH OF ESPANOLA...AND MOVING SOUTH AT
15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ESPANOLA AROUND 240 PM MDT...
SANTA CLARA PUEBLO AROUND 255 PM MDT...
SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.
LAT...LON 3619 10582 3601 10571 3601 10603 3595 10605
3595 10624 3628 10618
$$
DPORTER2 follow-up statements
000
WWUS55 KABQ 032023
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
223 PM MDT SUN JUN 3 2007
NMC039-032100-
/O.CON.KABQ.SV.W.0063.000000T0000Z-070603T2100Z/
RIO ARRIBA-
223 PM MDT SUN JUN 3 2007
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN RIO
ARRIBA COUNTY UNTIL 300 PM MDT...
AT 222 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LA VILLITA...OR ABOUT 7 MILES NORTHWEST OF CHIMAYO...
MOVING SOUTH AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES EAST OF HERNANDEZ AROUND 230 PM MDT...
SAN JUAN PUEBLO AND 6 MILES EAST OF SAN JOSE AROUND 235 PM MDT...
ESPANOLA AROUND 245 PM MDT...
6 MILES EAST OF SANTA CLARA PUEBLO AROUND 255 PM MDT...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 3619 10582 3601 10571 3601 10603 3595 10605
3595 10624 3601 10624 3601 10638 3628 10618
$$
DPORTER000
WWUS55 KABQ 032059
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
259 PM MDT SUN JUN 3 2007
NMC039-032109-
/O.EXP.KABQ.SV.W.0063.000000T0000Z-070603T2100Z/
RIO ARRIBA-
259 PM MDT SUN JUN 3 2007
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 300 PM MDT FOR
SOUTHEASTERN RIO ARRIBA COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.
LAT...LON 3619 10582 3601 10571 3601 10603 3595 10605
3595 10624 3601 10624 3601 10638 3628 10618
$$
SHYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:28 PM MDT, 32 minutes earlier.
Area forecast discussion, Jun 3, 1:28 PM MDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 128 PM MDT SUN JUN 3 2007 .DISCUSSION...STORMS A POPPIN AGAIN THIS AFTERNOON...BUT THIS TIME THE WEST CENTRAL...SOUTHWEST AND NORTHERN MOUNTAINS REGIONS ARE SEEING A LITTLE MORE ACTIVITY. ALREADY HEAVE RECVD A REPORT OR TWO OF SEVERE WEATHER IN AND NEAR THE RUIDOSO AREA AND EXPECT AT LEAST SOME POTENTIAL INTO CHAVES COUNTY AND PORTIONS OF NE AND E CENTRAL NM LATER THIS AFTERNOON AND EVENING. SE SECTIONS DRIVEN MORE BY AN ASSIST FROM RATHER POTENT SHORT WAVE TROUGH HEADING E ACROSS S CENTRAL NM WHICH HAS DIMINISHED CAP A BIT AND INCREASE SOME FORCING AMONG OTHER THINGS...ESPECIALLY WHEN COMPARED TO SATURDAY PM. NE ACTIVITY BEING HELPED BY WEAKER SHORT WAVE IN CO DROPPING SE. WHILE INFLOW RATHER WEAK AGAIN LOW LEVEL MOISTURE APPEARS A LITTLE RICHER THAN 24 HRS PREVIOUS. AGAIN EXPECTING SOME WEAK TO MODERATE MOISTURE INTRUSION INTO THE WEST...MAINLY TO E OF DIVIDE...TONIGHT WHICH MAY ALLOW ONE MORE BOUT OF MIXED DRY AND MARGINALLY WET STORMS BETWEEN CENTRAL MT CHAIN AND THE DIVIDE FOR MON AFTERNOON AND EARLY EVENING. THEREAFTER STILL EXPECTING NO ACTIVITY W AND DOWNTURN OR POSSIBLY ZILCH IN E NM FOR TUE AS WHAT LITTLE MOISTURE IN PLACE IN W GETS DRIVEN OUT BY INCREASING WESTERLIES AND A LITTLE MORE DOWNWARD COMPONENT TO FLOW EVEN ACROSS MOST OF THE E...THOUGH MOISTURE MAY BE A LITTLE SLOWER TO BE CAST OUT. VERY LIKELY TO BE CRITICAL FIRE WEATHER WIND AND RH LEVELS WEDNESDAY AND POSSIBLY INTO END OF WEEK OR WEEKEND WITH WEDNESDAY ALSO THE BEST CANDIDATE FOR WIND ADVISORY CONDITIONS. SINCE THIS PRODUCT ISSUED MUCH EARLIER THAN USUAL TODAY DUE TO SEVERE WX...A TWEAK OR TWO TO SOME FIRST PERIOD GRIDS IS POSSIBLE BEFORE ZFP IS ISSUED. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 53 90 52 93 / 10 10 5 5 GALLUP.......................... 45 87 44 89 / 5 5 5 0 GRANTS.......................... 47 86 46 89 / 10 20 5 0 GLENWOOD........................ 48 92 49 96 / 5 5 5 0 CHAMA........................... 39 76 38 80 / 20 20 10 5 LOS ALAMOS...................... 49 80 48 86 / 20 20 20 5 RED RIVER....................... 36 69 35 76 / 20 40 20 5 TAOS............................ 43 79 43 87 / 20 20 20 5 SANTA FE........................ 49 82 49 87 / 20 20 10 5 SANTA FE AIRPORT................ 51 84 51 89 / 20 20 10 5 ESPANOLA........................ 46 87 49 92 / 20 20 10 5 ALBUQUERQUE HEIGHTS............. 61 89 62 92 / 10 10 10 5 ALBUQUERQUE VALLEY.............. 55 90 56 94 / 10 10 10 5 ALBUQUERQUE FOOTHILLS........... 56 86 57 90 / 20 20 10 5 ALBUQUERQUE WEST MESA........... 58 88 60 92 / 10 20 10 5 SOCORRO......................... 56 89 56 93 / 10 10 5 5 SANDIA PARK/CEDAR CREST......... 50 82 50 85 / 20 20 20 5 MORIARTY/ESTANCIA............... 45 83 45 87 / 20 20 20 5 CARRIZOZO....................... 52 88 56 92 / 10 10 10 5 RUIDOSO......................... 51 77 49 84 / 10 20 20 5 RATON........................... 46 77 45 88 / 30 40 20 10 LAS VEGAS....................... 46 76 46 86 / 30 30 20 5 ROY............................. 51 75 52 81 / 30 40 20 10 CLAYTON......................... 54 79 56 90 / 40 40 30 10 SANTA ROSA...................... 56 85 53 91 / 30 30 20 10 TUCUMCARI....................... 57 84 59 94 / 50 40 30 10 FORT SUMNER..................... 58 86 60 93 / 30 30 20 10 CLOVIS.......................... 56 84 58 93 / 50 40 30 10 PORTALES........................ 57 86 59 93 / 50 40 30 10 ROSWELL......................... 61 88 62 96 / 20 20 20 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 43
Hazardous weather outlook, Jun 3, 5:39 AM MDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 539 AM MDT SUN JUN 3 2007 NMZ001>021-026-041200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 539 AM MDT SUN JUN 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE EASTERN HALF OF NEW MEXICO THIS AFTERNOON AND EVENING...FROM THE CENTRAL MOUNTAIN CHAIN TO THE TEXAS STATE LINE. LARGE HAIL UP TO THE SIZE OF GOLF BALLS...ONE AND THREE QUARTER INCHES...WILL BE THE MAIN SEVERE WEATHER THREAT. IN ADDITION...WINDS COULD GUST TO 65 MPH. AN ISOLATED TORNADO CANNOT BE RULED OUT. TORRENTIAL RAIN IN THE STRONGER THUNDERSTORMS COULD LEAD TO AT LEAST MINOR FLOODING OF CREEKS AND SMALL STREAMS...RAPID FLOWS IN ARROYOS AND WASHES... AND PONDING OF WATER ON ROADS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE EASTERN PLAINS MONDAY AFTERNOON AND EVENING. LARGE HAIL AROUND AN INCH OR LARGER WILL AGAIN BE THE MAIN SEVERE WEATHER THREAT. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 300 PM AND MIDNIGHT OVER THE EASTERN HALF OF NEW MEXICO. THE AREA OF CONCERN WILL BE ROUGHLY FROM TAOS TO SANTA FE...THE EAST SLOPES OF THE SANDIA AND MANZANO MOUNTAINS...TO WESTERN LINCOLN COUNTY. 40
In the hours before
Special weather statement, Jun 3, 12:28 PM MDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1228 PM MDT SUN JUN 3 2007 NMZ017-031900- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- 1228 PM MDT SUN JUN 3 2007 ...STRONG THUNDERSTORM MOVING OVER SOUTH CENTRAL LINCOLN COUNTY... AT 1226 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR RUIDOSO. MOVEMENT WAS EAST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALTO...BONITO LAKE... GLENCOE...HOLLYWOOD AND RUIDOSO DOWNS. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
Local storm report, Jun 3, 12:33 PM MDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1233 PM MDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL PORTALES 34.18N 103.35W
06/01/2007 E0.75 INCH ROOSEVELT NM BROADCAST MEDIA
PENNY SIZE HAIL REPORTED AT KSEL AT PORTALES
&&
JSLocal storm report, Jun 3, 12:41 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1241 PM MDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM HAIL RUIDOSO 33.37N 105.64W
06/03/2007 E1.00 INCH LINCOLN NM LAW ENFORCEMENT
&&
DPORTERLocal storm report, Jun 3, 12:49 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1249 PM MDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL 3 N RUIDOSO 33.41N 105.64W
06/03/2007 E0.75 INCH LINCOLN NM TRAINED SPOTTER
&&
DPORTERLocal storm report, Jun 3, 12:53 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1253 PM MDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM HAIL RUIDOSO DOWNS 33.33N 105.60W
06/03/2007 E0.75 INCH LINCOLN NM LAW ENFORCEMENT
&&
DPORTERSpecial weather statement, Jun 3, 1:01 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 101 PM MDT SUN JUN 3 2007 NMZ004-005-031945- NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS- 101 PM MDT SUN JUN 3 2007 ...LINE OF STRONG THUNDERSTORMS MOVING OVER WESTERN COLFAX COUNTY... AT 100 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 21 MILES NORTHWEST OF RATON CREWS AIRPORT TO 10 MILES SOUTHWEST OF PHILMONT SCOUT RANCH. MOVEMENT WAS EAST AT 10 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BLACK LAKE... CIMARRON...MIAMI...RAYADO AND UTE PARK. THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 6:56 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 64 min |
| Jun 2, 8:19 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 56 min |
| Jun 2, 11:23 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 67 min |
| Jun 3, 12:38 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 67 min |
| Jun 3, 1:27 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 63 min |
| Jun 3, 2:31 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 59 min |
| Jun 3, 3:00 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 60 min |
| Jun 3, 3:10 PM MDT | Tornado Warning | ABQ | San Miguel | 50 min |
| Jun 3, 3:20 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 55 min |
| Jun 3, 4:01 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 59 min |
| Jun 3, 4:43 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 62 min |
| Jun 3, 4:56 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 64 min |
| Jun 3, 5:02 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 58 min |
| Jun 3, 5:08 PM MDT | Tornado Warning | ABQ | Guadalupe | 52 min |
| Jun 3, 5:27 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 63 min |
| Jun 3, 5:43 PM MDT | Tornado Warning | ABQ | Roosevelt | 47 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.